Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 137, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 10, 2009, 12:11 AM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Jun 10, 2009, 5:28 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2009, 12:11 AM CDT (05:11 UTC)
- In effect from
- Jun 10, 2009, 5:28 AM CDT
- Expired
- Jun 11, 2009, 10:36 AM CDT
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
Counties Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 43 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Grand River near Urich (URHM7).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 10:02 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 9, 10:02 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1002 PM CDT TUE JUN 9 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /411 PM CDT TUE JUN 9 2009/ RATHER DIFFICULT FORECAST FOR TONIGHT AS THE MORNING AND EARLY AFTN MCS HAS PLAYED WITH THE MASS FIELDS. THE NAM/GFS HANDLED THE SITUATION RATHER POORLY WITH PATTERN RECOGNITION ALONG WITH CURRENT ANALYSIS LIKELY THE BEST FORECAST FOR TONIGHT. HOWEVER...ECMWF SEEMS TO FIT WELL WITH THE MOST LIKELY SCENARIO TONIGHT. THE AFTN MCS HAS DRIVEN THE BOUNDARY SOUTH TO NR JLN WITH THE BOUNDARY BECOMING STATIONARY NR ICT. AS A SHORTWAVE SHIFTS ENE NE OUT OF NEW MEXICO TNGT...THE BOUNDARY WILL BEGIN TO SHIFT SLOWLY NORTH WITH THE AID OF INTENSIFYING LLJ. SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL KANSAS THIS EVENING AND DEVELOP ENE ALONG AND NORTH OF THE BOUNDARY. SEVERE STORMS ARE LIKELY AS MDT-STG LOW AND DEEP LVL SHR IS PRESENT...ALONG WITH MDT INSTABILITY. THE WILD CARD IS HOW FAR NORTH THE BOUNDARY WILL LIFT. CURRENT THOUGHTS ARE THAT THE BOUNDARY WILL SHIFT NORTH INTO THE SRN CWA...TO THE SOUTH OF I-70. THE STRONGEST STORMS WILL MOVE ALONG AND SOUTH OF THIS BOUNDARY. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE GIVEN THE STRONG SHEAR. THE THUNDERSTORMS IN KANSAS WILL ALSO LIKELY EVOLVE INTO AN MCS WITH THE STRONGEST PORTION OF THE MCS TO TRACK ALONG AND SOUTH OF I-70. TO THE NORTH OF I-70...ISENTROPIC LIFT COMBINED WITH ELEVATED INSTABILITY AND STRONG SHEAR...WILL SUPPORT A FEW MARGINALLY SEVERE THUNDERSTORMS WITH LARGE HAIL THE PRIMARY THREAT. HEAVY RAINFALL IS ALSO LIKELY TONIGHT...MAINLY ALONG THE I-70 CORRIDOR. PRECIPITABLE WATER VALUES EXCEED 1.75 INCHES WITH STG H8 MOISTURE FLUX. GIVEN THE RECENT HEAVY RAIN...HAVE EXPANDED THE FFA SOUTH. WILL MAINTAIN THE FFA FOR NRN MO...BUT DO NOT HAVE MUCH CONFIDENCE FOR HEAVY RAINFALL FOR FAR NRN MO...GIVEN THE PRESENT LOCATION OF THE OUTFLOW BOUNDARY. THE MCS WILL EXIT THE CWA WEDNESDAY MORNING. THE MCS WILL LIKELY DRIVE THE BOUNDARY BACK SOUTH TO NR THE ARK BDR. THE MODELS SUGGEST THAT ANOTHER WEAK SHORTWAVE TROUGH WILL MOVE THROUGH THE CWA ON WEDNESDAY. THE BOUNDARY MAY SHIFT A LITTLE NORTH...THEREFORE WILL CONFINE THE HIGHEST POPS FOR THE SRN GRIDS. THE INTENSITY OF THE THUNDERSTORMS IS A TOUGH CALL FOR WEDNESDAY AND IS DEPENDENT UPON THE LOCATION OF THE BOUNDARY. AT THIS TIME...THE THREAT FOR SEVERE WX FOR THE SRN CWFA IS LOW. .MEDIUM RANGE... AS HAS BEEN ADVERTISED...MESSY FORECAST IN STORE THROUGH THE REST OF THE WEEK. SURFACE BOUNDARY WILL NOT STRAY VERY FAR FROM THE MISSOURI REGION. MEDIUM RANGE MODELS PROG GENERAL SOUTHWEST TO NEAR ZONAL FLOW TO PERSIST ACROSS THE REGION THROUGH THE END OF THE FORECAST PERIOD...WITH TROPICAL MOISTURE STREAMING NORTH INTO THE REGION AS WELL. THEREFORE IMPULSES MOVING THROUGH THE FLOW WILL SPARK PERIODIC THUNDERSTORMS ACROSS THE REGION. EXPECT THESE TO PRIMARILY BE THE MCS VARIETY...BUT NOT NECESSARILY ALL. THAT BEING SAID...WHETHER OR NOT A PARTICULAR AREA RECEIVES RAINFALL WILL BE BASED ON PROXIMITY TO THE SURFACE AND 850MB BOUNDARIES AND STRENGTH OF THE LOW LEVEL JET IMPINGING UPON IT. AT THIS POINT IT IS TOO EARLY TO ATTEMPT TO PIN POINT BEST CHANCES SO WILL BROADBRUSH POPS THROUGHOUT THE EXTENDED BECAUSE OF THE PERIODIC RAIN CHANCES..WILL KEEP TEMPS SEASONAL. NRR && .AVIATION DISCUSSION... UPDATE MADE VALID STARTING AT 03Z...MADE SIGNIFICANT REVISION TO THE TAFS AND STRIPPED AWAY THE TEMPO AND PREVAILING GROUPS OF SHOWERS AND THUNDERSTORMS. THE HUGE MCS OVER SOUTHERN MO IS ROBBING WEST CENTRAL AND NORTHWEST MISSOURI OF THE INFLUX OF DEEPER MOISTURE TO INITIATE AND SUSTAIN MORE NUMEROUS CONVECTION THIS FAR NORTH. THE LOW LEVEL WINDS OVER OK HAVE NOW VEERED TO THE SOUTHWEST AND INTO THE SOUTHERN MO MCS SO. NOW EXPECTING ONLY WIDELY SCATTERED TO SCATTERED CONVECTION OVER NORTHWEST AND WEST CENTRAL MO SO ONLY VICINITY NEEDED IN THE TAFS NOW. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 7 AM WEDNESDAY FOR MOZ002- MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ012-MOZ013- MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023- MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033- MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046. KS...FLASH FLOOD WATCH FROM 7 PM TUESDAY TO 7 AM WEDNESDAY FOR KSZ025- KSZ057-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 9, 12:58 PM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT TUE JUN 9 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS WESTERN AND CENTRAL MISSOURI THIS AFTERNOON. SOME STORMS MAY BE SEVERE ALONG AND SOUTH OF INTERSTATE 70 EARLY THIS AFTERNOON. THE PRIMARY THREATS ARE LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL. THIS THUNDERSTORM COMPLEX WILL PUSH AN OUTFLOW BOUNDARY SOUTH TO JUST SOUTH OF THE OUTLOOK AREA THIS AFTERNOON WITH THE ATMOSPHERE CONTINUING TO STABILIZE THIS AFTERNOON. HOWEVER...AS A STORM SYSTEM MOVES NORTHEAST OUT OF SOUTHERN KANSAS...THE OUTFLOW BOUNDARY WILL RETREAT NORTH THIS EVENING WITH A MOIST AND UNSTABLE AIR MASS SURGING BACK NORTH TO AREAS ALONG AND SOUTH OF INTERSTATE 70. THE FUTURE LOCATION OF THIS BOUNDARY THIS EVENING IS SOMEWHAT IN QUESTION. SEVERE THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP IN CENTRAL KANSAS THIS AFTERNOON WITH THE ACTIVITY TO MOVE NORTHEAST INTO WESTERN MISSOURI LATE THIS EVENING. SEVERE THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE OUTLOOK AREA TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE TONIGHT...ALONG AND SOUTH OF INTERSTATE 70. THE THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL TONIGHT. A FLASH FLOOD WATCH IS CURRENTLY IN EFFECT TONIGHT FOR NORTHERN MISSOURI. THE FLASH FLOOD WATCH MAY BE EXTENDED SOUTH TO COVER MUCH OF THE REMAINDER OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DUE TO THE NIGHTTIME THUNDERSTORM ACTIVITY...ANOTHER OUTFLOW BOUNDARY WILL SAG SOUTH INTO SOUTHERN MISSOURI ON WEDNESDAY MORNING WITH THE BOUNDARY POSSIBLY RETREATING A LITTLE NORTH DURING THE DAY ON WEDNESDAY. A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY...MAINLY ALONG AND SOUTH OF INTERSTATE 70. THE PRIMARY THREAT IS LARGE HAIL. THERE IS A THREAT OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY FOR PORTIONS OF THE OUTLOOK AREA. AT THIS TIME...IT IS TOO EARLY TO DETERMINE WHETHER THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT...MAINLY ALONG AND SOUTH OF INTERSTATE 70. DB
In the hours before
Special weather statement, Jun 9, 8:08 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 808 PM CDT TUE JUN 9 2009 MOZ037-043-100145- CASS-JACKSON- 808 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL 845 PM CDT... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELTON...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... GRANDVIEW AROUND 815 PM CDT. RAYMORE AROUND 820 PM CDT. GREENWOOD...LAKE WINNEBAGO AND LEES SUMMIT AROUND 830 PM CDT. PLEASANT HILL AROUND 835 PM CDT. LAT...LON 3888 9461 3899 9432 3879 9419 3868 9461 CDB
Local storm report, Jun 9, 8:27 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
827 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL LA CYGNE 38.35N 94.76W
06/09/2009 E1.75 INCH LINN KS LAW ENFORCEMENT
GOLFBALL SIZE HAIL
&&
MJLocal storm report, Jun 9, 8:29 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
829 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL LEES SUMMIT 38.92N 94.38W
06/09/2009 E0.75 INCH JACKSON MO TRAINED SPOTTER
PENNY SIZE HAIL
&&
MJSpecial weather statement, Jun 9, 10:58 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1058 PM CDT TUE JUN 9 2009 MOZ044-045-100430- JOHNSON-PETTIS- 1058 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JOHNSON AND NORTHWESTERN PETTIS COUNTIES UNTIL 1130 PM CDT... AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARRENSBURG...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... KNOB NOSTER AND WHITEMAN AIR FORCE BASE AROUND 1120 PM CDT. LA MONTE AROUND 1130 PM CDT. LAT...LON 3892 9341 3872 9341 3873 9382 3889 9378 21
Special weather statement, Jun 9, 11:34 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1134 PM CDT TUE JUN 9 2009 MOZ045-046-100500- COOPER-PETTIS- 1134 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN PETTIS AND WESTERN COOPER COUNTIES UNTIL MIDNIGHT CDT... AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA MONTE...OR 10 MILES NORTHWEST OF SEDALIA...MOVING EAST AT 25 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN PETTIS AND WESTERN COOPER COUNTIES...INCLUDING THE TOWN OF HUGHESVILLE. LAT...LON 3892 9301 3872 9298 3876 9348 3887 9348 21
Local storm report, Jun 9, 11:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1157 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD KANSAS CITY 39.12N 94.55W
06/09/2009 JACKSON MO BROADCAST MEDIA
500 BLOCK OF WESTPORT ROAD...WATER 2 FEET DEEP FLOODING
CARS.
&&
PCThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:14 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 31 min |
| Jun 9, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 31 min |
| Jun 9, 7:46 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 26 hr |
| Jun 9, 8:04 PM CDT | Special Weather Statement | EAX | Johnson | 26 min |
| Jun 9, 8:08 PM CDT | Special Weather Statement | EAX | Jackson | 37 min |
| Jun 9, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 35 min |
| Jun 9, 8:45 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 28 min |
| Jun 9, 9:42 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 24 hr |
| Jun 9, 10:31 PM CDT | Areal Flood Advisory | EAX | Macon | 6 hr |
| Jun 9, 10:58 PM CDT | Special Weather Statement | EAX | Johnson | 32 min |
| Jun 9, 11:34 PM CDT | Special Weather Statement | EAX | Pettis | 26 min |
| Jun 10, 12:00 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 30 min |
| Jun 10, 12:32 AM CDT | Special Weather Statement | EAX | Cooper | 28 min |
| Jun 10, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 34 min |
| Jun 10, 5:48 PM CDT | Special Weather Statement | EAX | Bates | 27 min |
| Jun 10, 6:27 PM CDT | Special Weather Statement | EAX | Bates | 33 min |
| Jun 10, 6:56 PM CDT | Special Weather Statement | EAX | Henry | 34 min |
| Jun 9, 7:05 PM CDT | Special Weather Statement | EAX | Miami | 25 min |
| Jun 9, 7:33 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 27 min |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.